Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 21, NWS Los Angeles, CA

February 26, 2013

NWS Los Angeles, CA issued this small craft advisory at Feb 26, 2013, 2:39 PM PST. It took effect at Feb 26, 2013, 3:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2013, 2:39 PM PST (22:39 UTC)
In effect from
Feb 26, 2013, 3:00 PM PST
Expired
Feb 27, 2013, 3:00 AM PST
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WHUS76 KLOX 262239
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
239 PM PST TUE FEB 26 2013

PZZ670-673-270500-
/O.NEW.KLOX.SC.Y.0021.130226T2300Z-130227T0500Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
239 PM PST TUE FEB 26 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS
EVENING.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS THROUGH THIS EVENING. COMBINED SEAS 7 TO 9 FFET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
740 
WHUS76 KLOX 270410
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
810 PM PST TUE FEB 26 2013

PZZ670-673-271100-
/O.EXT.KLOX.SC.Y.0021.000000T0000Z-130227T1100Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
810 PM PST TUE FEB 26 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS
  TO 30 KNOTS WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING.
  COMBINED SEAS OF 9 TO 13 FEET WITH A DOMINANT PERIOD OF 18
  SECONDS WILL SUBSIDE TO 8 TO 10 FEET WITH A DOMINANT PERIOD OF
  18 SECONDS LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
717 
WHUS76 KLOX 271100
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 AM PST WED FEB 27 2013

PZZ670-673-271200-
/O.EXP.KLOX.SC.Y.0021.000000T0000Z-130227T1100Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
300 AM PST WED FEB 27 2013

...SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE...

WINDS IN THE OUTER WATERS HAVE DIMINISHED TO BELOW ADVISORY
CRITERIA. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

HOWEVER... WINDS IN THE REGION CONTINUE TO BE ELEVATED AND GUSTY.
MARINERS ARE CAUTIONED TO CHECK CONDITIONS PRIOR TO LEAVING SAFE
HARBOR. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS... SHOULD BE ESPECIALLY CAUTIOUS AND SHOULD
STRONGLY CONSIDER NOT NAVIGATING IN THESE CONDITIONS.

$$
KJ

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 2:05 PM PST, 34 minutes earlier.

Area forecast discussion, Feb 26, 2:05 PM PST, 34 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
205 PM PST TUE FEB 26 2013

...UPDATED TO INCLUDE FIRE WEATHER SECTION...

.SYNOPSIS...

BUILDING HIGH PRESSURE ALOFT WITH OFFSHORE FLOW WILL KEEP THE
TEMPERATURES ON A WARMING TREND THIS WEEK...WITH THE HOTTEST DAY ON
FRIDAY. THE RIDGE WILL EXIT THE REGION BY LATE SATURDAY...AND BRING
INCREASING CLOUDINESS AND A COOLING TREND INTO EARLY NEXT
WEEK...WITH TEMPERATURES STILL SLIGHTLY ABOVE NORMAL.

&&

.SHORT TERM (TODAY-FRI)...HAD A DECENT NORTHERLY PUSH TODAY BEHIND A
SYSTEM THAT PASSED THROUGH THE PAC NW YESTERDAY. CENTRAL COAST HAD
SOME 30 MPH GUSTS AND SOME STRONGER GUSTS THROUGH THE GRAPEVINE AND
IN THE SM MTNS. AS THE SURFACE HIGH PRESSURE SETTLES INTO THE GREAT
BASIN TONIGHT WE WILL SEE A SHIFT TO MORE TRADITIONAL SANTA ANA
WINDS THROUGH THE END OF THE WORK WEEK FOR LA/VENTURA COUNTIES.
STRONGEST WINDS EXPECTED WED AND FRI, THOUGH I THINK THE VAST
MAJORITY OF THE VENTURA/LA COUNTY AREA WILL BE BELOW ADVISORY LEVELS
SO AM HOLDING OFF FOR NOW. I'M SURE WE'LL GET THE USUAL SUSPECTS
WITH GUSTS INTO THE LOW TO MID 40S (CHILAO, WARM SPRINGS, WILEY
RIDGE, ETC.). BUT WHERE THE POPULATION BASE IS I'M EXPECTING GUSTS
TO MOSTLY BE IN THE 20S TO LOWER 30S. SO A BREEZY STRING OF DAYS
EXPECTED BUT NOT ADVISORY LEVEL IMO.

THE WEATHER PARAMETER THAT WILL HAVE MOST PEOPLE TALKING WILL BE THE
WARM TEMPERATURES. WE WILL SEE A FEW DEGREES OF WARMING WEDNESDAY,
BUT THE MORE IMPRESSIVE JUMPS WILL BE THU AND ESPECIALLY FRI WHERE
80S SHOULD BE COMMONPLACE ACROSS THE LA/VENTURA COAST AND VALLEYS
AND 70S AT MOST OTHER LOWER ELEVATION LOCATIONS. RECORDS ARE PRETTY
HIGH, MOSTLY HIGH 80S TO LOW 90S, BUT OXNARD/CAMARILLO RECORDS ARE
IN THE LOW 80S AND WELL WITHIN REACH BY FRIDAY.

.LONG TERM (SAT-TUE)...THE RIDGE STARTS TO BREAK DOWN SAT AS THE
NEXT SYSTEM APPROACHES THE PAC NW. THIS MAKES SATURDAY THE DREADED
TRANSITION DAY AND WILL BE TRICKY TO NAIL DOWN THE EXACT NUMBERS,
BUT OVERALL STILL A VERY NICE DAY WITH WELL ABOVE NORMAL HIGHS (IF
NOT RECORD BREAKING IN SOME INLAND AREAS). MOST OF THE COOLING WILL
BE AT THE COAST, TAPERING TO EITHER LITTLE CHANGE OR SLIGHTLY WARMER
AS YOU MOVE INTO THE MTNS AND ANTELOPE VALLEY.

FORECAST GETS A LITTLE MORE INTERESTING LATER IN THE WEEKEND AS THE
12Z ECMWF HAS NOW INTRODUCED SOME LIGHT RAIN TO THE AREA FOR SUNDAY.
THIS SEEMS WAY OVERDONE AND GIVEN HOW DRY IT'S BEEN SO FAR THIS
WINTER AM CERTAINLY NOT GOING TO JUMP ON THIS, BUT SOMETHING TO
WATCH FOR. THE OTHER MODELS ARE CONSIDERABLY DRIER, THOUGH ALL DO
SHOW A FAIR AMOUNT OF MID AND HIGH CLOUDS COMING THROUGH. SO AT THE
VERY LEAST WE WILL SEE AN INCREASE IN CLOUDS SUNDAY WITH
CONSIDERABLY COOLER TEMPERATURES. MOST COAST AND VALLEY AREAS WILL
SEE ABOUT 10 DEGREES OF COOLING SUNDAY, POSSIBLY MORE IN SOME AREAS,
AS A DECENT ONSHORE PUSH DEVELOPS BY AFTERNOON.

MODELS AGREE ON DRY WEATHER MONDAY AND TUESDAY WITH THE ONSHORE PUSH
TRANSITIONING TO A WEAK NORTH TO NORTHEAST FLOW EARLY NEXT WEEK.
LIKELY LITTLE CHANGE IN TEMPS AFTER THE SUNDAY COOL DOWN, WHICH
STILL PUTS MOST OF THE AREA NEAR TO SLIGHTLY ABOVE NORMAL. A LITTLE
FARTHER OUT, MODELS STILL EXHIBITING FAIRLY LARGE DIFFERENCES IN THE
HANDLING OF THE NEXT SYSTEM FOR THE MIDDLE OF NEXT WEEK. THE NEW
EURO STILL SHOWS A DEEPER TROF WITH ENOUGH MOISTURE TO WRING OUT
SOME VERY LIGHT PRECIP WHILE THE OTHER MODELS ARE DRIER AND FURTHER
NORTH AND EAST WITH IT. SO THERE IS HOPE FOR SOME LIGHT PRECIP IN
THE LONGER RANGE BUT CERTAINLY NOT ENOUGH TO BREAK US OUT OF THIS
SEASON-LONG DRY SPELL.

&&

.FIRE WEATHER...
HEIGHTENED FIRE WEATHER CONDITIONS THROUGH SATURDAY WITH PROLONGED
PERIOD OF WEAK TO MODERATE OFFSHORE WINDS ALONG WITH A WARMING AND
DRYING TREND. HUMIDITIES HAVE ALREADY LOWERED TO BETWEEN 10 AND 15
PERCENT TODAY ACROSS MOST WIND EXPOSED LOCATIONS. HUMIDITIES
EXPECTED TO LOWER EVEN FURTHER...WITH SOME SINGLE DIGIT READINGS
EXPECTED EACH DAY THROUGH SATURDAY. IN ADDITION...HUMIDITIES
RECOVERIES WILL BE POOR AT NIGHT ACROSS THE FOOTHILLS AND MOUNTAINS.
WHILE LIVE FUEL MOISTURE LEVELS HAVE RISEN SHARPLY ACROSS MUCH OF
THE REGION DURING THE PAST FEW WEEKS...THERE ARE STILL POCKETS WHERE
FUEL MOISTURES ARE DRIER (SUCH AS THE EASTERN VENTURA COUNTY VALLEYS
AND SANTA CLARITA VALLEY). IN ADDITION...10 HOUR DEAD FUEL MOISTURE
LEVELS HAVE ALREADY LOWERED INTO SINGLE DIGITS AT MANY OF THE RAWS
STATIONS...WITH CONTINUED DRYING EXPECTED THROUGH THE WEEK.

&&

.AVIATION...26/1800Z.
HIGH CONFIDENCE IN VFR CONDITIONS ACROSS THE FORECAST AREA EXCEPT
FOR KSMX AND KLGB. PATCHY DENSE FOG MAY RESURFACE AT THOSE TWO
LOCATIONS AGAIN TONIGHT. IT IS A COMPLETE TOSS UP WITH A 50 PERCENT
CHANCE OF LIFR CONDITIONS AT KLGB AND KSMX TONIGHT.

KLAX AND KBUR...GOOD CONFIDENCE IN VFR CONDITIONS THROUGH
WEDNESDAY. A 20 PERCENT CHANCE OF LIFR CONDITIONS AT KLAX DURING THE
EARLY MORNING HOURS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...MW
AVIATION...SWEET
FIRE...GOMBERG
SYNOPSIS...MW

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 26, 6:00 AM PST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST TUE FEB 26 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-271400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

THERE WILL BE PATCHY DENSE FOG ALONG THE SANTA BARBARA CENTRAL COAST
EARLY THIS MORNING...BUT SHOULD SCOUR OUT AROUND SUNRISE...OR A FEW
HOURS AFTER. THERE WILL BE LOCAL NORTH WINDS 15 TO 25 MPH WITH
LOCALLY HIGHER GUSTS ACROSS THE INTERSTATE 5 CORRIDOR...SANTA
CLARITA AND SAN FERNANDO VALLEYS THIS MORNING...BUT SHOULD REMAIN
BELOW WIND ADVISORIES. WINDS WILL SHIFT TO THE NORTHEAST THIS
AFTERNOON. WIND ADVISORIES MIGHT NEED TO BE ISSUED FOR LATE TONIGHT
FOR THE USUAL WIND PRONE SANTA ANA WIND LOCATIONS FOR LOS ANGELES
AND VENTURA COUNTIES.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

THERE WILL BE A CONTINUATION OF SANTA ANA WINDS WEDNESDAY MORNING
AND AGAIN THURSDAY MORNING FOR THE USUAL WIND PRONE AREAS OF LOS
ANGELES AND VENTURA COUNTIES. WIND ADVISORIES MIGHT NEED TO BE
ISSUED DURING THESE TIME PERIODS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 4:32 PM PSTSmall Craft AdvisoryLOX14 hr

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.